I got my first Depo Shot in june of 2015, ive been bleeding this whole time. I get dizzy fast, i get nauseous, i even throw up sometimes.. Ive been sleeping like crazy and i feel very weak. I was worried but i figured it was all the blood ive been loosing. Is this normal though?
It does sound like hormonal symptoms, but there's always the possibility of anaemia, if you've been bleeding heavily & constantly for months? Worth checking with your Doctor.
Aside from that:
You do not have periods on Depo. A period is flushing out the lining of your womb, including an unfertilised egg.
You do not produce an egg when on Depo. What you are experiencing is break-through hormonal bleeding. This can last until you have had your 3rd Depo shot. By then, it usually has stopped altogether.
You may get all sorts of hormonal symptoms on Depo, such as bleeding, bleeding after sex, pregnancy like symptoms (because Depo tricks your body into thinking you're pregnant, to prevent you releasing eggs each month), such as bloating, sort breasts, lower back ache (Depo softens the ligaments in your back, as if preparing it to expand to make room for a growing baby), mood swings etc. Most of these symptoms pass as you get your next couple of shots.
If you choose to come off Depo, you may well find you get these same hormonal symptoms for months, whilst your body readjusts. It can take up to 18 months to regain your fertility. It's therefore worth sticking with Depo until you've had at least 3 shots, unless your Doctor advises against it. You can be given something to stop the bleeding, if it is very heavy & prolonged.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Feb 2015 • 2 answers
Depo-Provera - Is it normal to bleed after a week of having your period after getting the depo shot?
Posted 7 Aug 2015 • 1 answer
Posted 13 Oct 2015 • 1 answer
Posted 17 May 2017 • 1 answer
Posted 7 Jan 2018 • 1 answer